I am so glad that I found this Board. I am so frustrated right now that I could scream! Two months ago I went to the Doctor. I felt sooo Bad aches, pains, headaches, My Joints hurt so bad, Confused and easily lose my concentration. I was told that I was depressed. I thought well maybe. My mom had just passed away suddenly 7 months before and here I was 32 and missing her so much. So, I went to the therapist that they suggested and was put on Paxil for anxiety, Welbutrin for depression and for good measure and giggles Nuerontin to help me sleep http://www.healthboards.com/ubb/redface.gif) Results? Two months later my head hurts constantly,I still don't feel well. Sometimes (like this morning) I hurt so bad that I can barely walk. Now, I miss my mom of course but I should know if I were depressed right? Today the doctor (different one) stated that I was probably depressed that maybe I should take a walk at night for some "Me" time and destress. Yeah right. I am in Texas and it is 110 degrees outside and my head is killing me.
What I am confused about is that he said I had a
low grade fever of 99.4 But wouldn't walking across a VERY hot parking lot raise your temp some?
My exhaustion was never addressed. But he did suggest that I take the Paxil and Welbutrin at night and "Let's just see if you don't feel better."
What is the best way to get a doctor to take me seriously? The doctor's that I am seeing are Army Doctors. I swear that the answer to everything is depression are they right? I have private insurance so I am going to see about getting a civilian doctor. This guy didn't want to take blood and check that either. But I insisted and annoyed him until he appeased me.
Please offer any advice, suggestions on what I can do. I don't want to feel this bad for another 2 months let alone two years!
Don't buy the "your depressed" diagnosis, thats what a lot of docs try to tell people and I think its a cop out.
Don't dare go walking in 110 degree weather, I can't stand to even go outside (its been over 100 here too, I'm in TX also).
If you can go to a civilian doc, do it. If you suspect thyroid request that they do a thyroid antibodies test, T4 free, T3 free and TSH, when the results are in ask for a copy of your tests and post the results along with the ranges on this board, there are a lot of people on this board who will help you with understanding them. Even if tests come back in "normal" range it doesn't mean they are normal for you, a lot depends on where they are within the range.
I doubt very seriously you are depressed. Keep pushing till you get answers.
I hope you can get to feeling better soon, keep us posted on how you are. If you have any more questions don't hesitate to ask, we are all here to help and offer support.
Losing a parent is one of the most difficult things that anyone of us has to go through. Many people do experience some type of depression after the loss of a loved one and some need medication. You very well could be depressed but I donít believe that depression can cause a fever. Another thing, after two months any antidepressant should have your depression under control. I advise you to see another medical doctor and get a complete blood work up.
Thank you for your responses. Yes it is difficult to lose a parent even more so when you are the baby and were extremely close to them. To say that I didn't go through a depression would be untrue. But, I know that my heart and spirit are healing and that I am being looked after
I just want to feel somewhat good again. I am taking so many meds that I wonder if they are just over medicating me. Possible? With the ones that I mentioned above I also take Topamax, Fiorinal, Imitrex, and Phenegren. The Topamax is for epilepsy and is also used to prevent Migraines yet I have headaches everyday and at least two Migraines a week. I have been Seizure free for over 5 years so that is a good thing.
I have a name of a doctor that a friend of mine went to. He's in Austin (where I work) and I am going to call him on Monday.
If you have any advice or suggestions about ANYTHING please feel free to let me know!
Tamara, Hang in there. There's a big difference in sadness and depression. If you don't think you are, you probably aren't. Being ill is very depressing, still doesn't make you a candidate for anti-depressants. Many of us have had drs. who encouraged Paxil, almost before they even looked at us. The huge range of meds you are taking have probably never been tested together. I would love to give your dr. a few doses of what you're taking and see if he feels like "taking a walk". Anyway, some of those drugs very probably shouldn't be stopped suddenly, so go see that other dr. and he can help you. Read up on adrenal fatigue and hypothyroid. Stresses can make you sick, but it doesn't mean you aren't really sick. I'm the baby too. I'm sorry. HUGS, IWL
If you can get an appointment with this new doc my advice is to tell him in detail how you feel, ask questions, and if you want certain bloodwork done don't hesitate to ask and insist. Don't let them rush you in and out, make sure he spends time with you and listens, if he doesn't then you need a different doc.
Yes, good advice to check your thyroid. CFIDS (chronic fatigue syndrome) is something you might also want to research. Then again, you are taking a lot of meds and that alone could be causing some of your problems. I'm not saying you have CFIDS, but if you do, they could be compounding your problems.
We don't "have" to take every pill that docs recommend. This, unfortunately, is their primary job - to prescribe medication. I think that the onus is on each of us to determine if these pills are helping or harming us. Also, alternative medicine is a path many of us have chosen; that is, to try to heal ourselves with less toxic substances.
Tamara - your story sounds SO much like mine! I too, live in Texas (do you think our Texas doctors just don't listen to us?!) I have been going from doctor to doctor with the same symptoms you have - tired, shaky, achy, foggy-headed, etc. They attributed all this to stress and depression and immediately gave me anti-depressants. Just found out a couple of weeks ago - by fluke ultrasound - that I only have half a thyroid (born like that, or it atrophied) and on that half I have a nodule. am seeing an endo at the end of the month.
Good luck with your new doctor and hang in there!!! Make a list of all of your symptoms and a list of questions. Keep us posted.
Tamara, I have Bi-polar disorder and take Topamax and Lexapro. I think the Topamax gives me headaches sometimes. I am hypothyroid, but I still think there is more to my thyroid problem than has been diagnosed. I am working on that now, but I will tell you that not only do some doctors like to blame symptoms on depression, but when you walk into a new doctors office and have psyc. drugs on your chart, my experience has been, that they automatically chalk up your symptoms to drug side effects or "it's all in your head". Make sure you get a doctor who does not harbor this prejudice.
I experienced this first hand when I asked for hormone testing at my OB/GYN because I was having fatigue/depression/weakness/night sweats/unexplained weight gain/constant breast tenderness (I am 41) They said there was no need to run tests, it was probably just my medicines.
When I asked my MD to run a new thyroid test and routine bloodwork. (I had not had bloodwork done in 2 years and thyroid in 6 months) I had all the symptoms above and chronic diarreah for over a month. He ordered no tests. He changed my thyroid medicine. Gave me a chart of weekly personal goals to fill out and bring back to him and charged me $92.00 for an extended visit. Even in the medical world mental illness still has a stigma.
As far as the drugs for depression go. No one can decide but you. I have taken almost all of them that they make at one time or another. Some of them have helped for awhile, many did not, alot of them had horrible side effects, but I have never found a miracle drug. I would not be so quick to dismiss a physical cause of your problems. Depression for me does not cause physical pain, only emotion. Your physical symptoms lead me to believe that something else is going on. Good luck. I hope you get some relief.